Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 8:35 PM CDT for Plaquemines Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 22, 2000, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 230136 SVRNEW LAC051-057-075-089-230230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 835 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...AVONDALE...KENNER LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...CUT OFF...GALLIANO...LAROSE PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT SULPHUR ST. CHARLES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAHNVILLE * UNTIL 930 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM FROM 5 MILES SOUTH OF KENNER TO 35 MILES EAST OF PORT SULPHUR...MOVING SOUTHWEST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BARATARIA...EMPIRE...LAFITTE AT 840 PM CDT BOOTHVILLE...BURAS AT 850 PM CDT VENICE AT 855 PM CDT CUT OFF...LAROSE AT 925 PM CDT GALLIANO...GRAND ISLE AT 930 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WdEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:15 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 22, 8:15 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 815 PM CDT SAT JUL 22 2000 LITTLE CHANGE IN PREVIOUS REASONING FOR THE NEXT 24 TO 36 HRS. WIDESPREAD SEVERE WEATHER THIS AFTERNOON AND EVENING OVER MOST OF THE CWA/PWA E OF A MCB-MSY LINE. WK FRONTAL TROUGH OVER S MS/CNTRL LA WILL DRIFT SWD THE NEXT COUPLE OF DAYS. SERIES OF WK S/W TROFS ALOFT WILL CONTINUE TO ROTATE SEWD ON FRONT SIDE OF STRONG RIDGE ALOFT OVER THE ROCKIES. INITIAL S/W TROF TONIGHT WILL BE FOLLOWED BY ANOTHER ONE LATE SUN AND SUN NIGHT. AIRMASS REMAINS VERY UNSTABLE WITH HIGH K-VALUES AND PW'S PREVAILING. SO ANOTHER ACTIVE DAY FOR TSTMS IS ON TAP FOR MUCH OF THE AREA SUN AND SUN EVENING. IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING THE PERIOD. MCB 70/93/67/91 2615 BTR 73/92/69/91 2625 MSY 77/92/75/91 2725 GPT 73/92/73/90 2715 .NEW...NONE. LA...NONE. MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM CDT | Tornado Warning | LIX | Orleans | 29 min |
| Jul 22, 7:05 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 25 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 54 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 54 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 55 min |
| Jul 22, 10:15 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 45 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 58 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.